Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 9, NWS Raleigh, NC

May 15, 2014Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 15, 2014, 9:17 PM EDT for Durham County, Orange County, North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2014, 9:17 PM EDT (01:17 UTC)
Expired
May 16, 2014, 3:15 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 9:45 PM EDTFLASH FLOOD5 Wnw Durham, NCAN OVERFLOWING POND WASHED OUT A SECTION OF W. CORNWALLIS ROAD NEAR THE INTERSECTION OF OWLS WOOD LANE.
May 15, 10:00 PM EDTHEAVY RAIN 5.85 Nw Durham, NCRAIN TOTAL SINCE 1 PM.
May 15, 11:30 PM EDTFLASH FLOOD3 Nne Parkwood, NCODESSY RD CLOSED NEAR INTERSECTION WITH PENRITH DRIVE DUE TO OVERFLOWING CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WGUS52 KRAH 160117
FFWRAH
NCC063-135-160715-
/O.NEW.KRAH.FF.W.0009.140516T0117Z-140516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT THU MAY 15 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 315 AM EDT

* AT 915 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE 
  CONTINUOUSLY REDEVELOPING AND CAPABLE OF PRODUCING FLOODING OVER 
  THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. 
  
THIS WARNING WILL REPLACE THE FLASH FLOOD WARNING CURRENTLY IN 
EFFECT FOR SOUTHERN ORANGE COUNTY WHERE FLASH FLOODING IS CURRENTLY 
ONGOING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.  MOVE TO
HIGHER GROUND.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3607 7875 3603 7875 3602 7873 3594 7873
      3592 7876 3593 7880 3587 7883 3586 7912
      3588 7925 3590 7926 3607 7926 3608 7898

$$

ELLIS
2 follow-up statements
312 
WGUS72 KRAH 160220
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1020 PM EDT THU MAY 15 2014

NCC063-135-160715-
/O.CON.KRAH.FF.W.0009.000000T0000Z-140516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-ORANGE NC-
1020 PM EDT THU MAY 15 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
DURHAM AND SOUTHERN ORANGE COUNTIES...

AT 1019 PM EDT...LOCAL LAW ENFORCEMENT REPORTED ONGOING FLOODING IN 
SOUTHERN ORANGE COUNTIES. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3607 7875 3603 7875 3602 7873 3594 7873
      3592 7876 3593 7880 3587 7883 3586 7912
      3588 7925 3590 7926 3607 7926 3608 7898

$$

ELLIS
583 
WGUS72 KRAH 160710
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 AM EDT FRI MAY 16 2014

NCC063-135-160717-
/O.EXP.KRAH.FF.W.0009.000000T0000Z-140516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-ORANGE NC-
310 AM EDT FRI MAY 16 2014

...THE FLASH FLOOD WARNING FOR DURHAM AND SOUTHERN ORANGE COUNTIES
WILL EXPIRE AT 315 AM EDT...

THE HEAVY RAIN HAS ENDED. HOWEVER...MANY CREEKS AND STREAMS CONTINUE 
TO REMAIN HIGH AND CONTAIN FAST MOVING WATER. USE EXTRA CAUTION 
WHILE DRIVING EARLY THIS MORNING...ESPECIALLY NEAR LOW SPOTS IN THE 
ROAD.

LAT...LON 3607 7875 3603 7875 3602 7873 3594 7873
      3592 7876 3593 7880 3587 7883 3586 7912
      3588 7925 3590 7926 3607 7926 3608 7898

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 15, 9:09 PM EDT, 8 minutes earlier.

Area forecast discussion, May 15, 9:09 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT THU MAY 15 2014

.SYNOPSIS...A STRONG AND SLOW MOVING COLD FRONT WILL TRACK EASTWARD
ACROSS THE REGION OVERNIGHT. WEAK BUT COOL HIGH PRESSURE WILL BUILD
IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM THURSDAY...

WE ALLOWED THE SEVERE THUNDERSTORM WATCH TO EXPIRE AT 8 PM AS THE
SPC MESO PAGE/RAP NOW SHOWS MLCAPE VALUES GENERALLY 250 J/KG OR LESS
ACROSS CENTRAL NC. CANT COMPLETELY RULE OUT AN ISOLATED STRONG TO SVR
STORM ACROSS EASTERN/SOUTHEASTERN LOCATIONS OF THE FA... BUT FEEL
THE THREAT IS TOO ISOLATED TO WARRANT AN EXTENSION TO THE WATCH
DESPITE INCREASING DEEP LAYER SHEAR FROM THE WEST.

WE WILL CONTINUE TO HAVE A THREAT FOR HEAVY RAIN OVERNIGHT ALONG WITH
MAINLY URBAN FLOODING AS THE DEEP TROUGH ALOFT CONTINUES TO SLOWLY
SHIFT EASTWARD. THIS WILL LEAD TO THE ASSOCIATED SLOW MOVING COLD
FRONT SLOWLY PUSHING EASTWARD ACROSS CENTRAL NC TONIGHT INTO FRIDAY
MORNING (WITH THE FRONT GENERALLY PARALLEL TO THE MID LEVEL FLOW)
... WITH PERHAPS A COUPLE OF SURFACE WAVES LIFTING NORTHWARD
ALONG/OR AHEAD THE FRONT. THIS WILL LIKELY ENHANCE THE RAINFALL
ACROSS EASTERN PORTIONS OF CENTRAL NC. GIVEN THIS AND PW VALUES ARE
1.8 TO 2.0 INCHES ACROSS OUR EASTERN PORTION OF OUR AREA IT APPEARS
THE BEST CHANCE OF FLASH FLOODING WILL GENERALLY BE ALONG AND TO THE
EAST OF THE TRIANGLE REGION. OUTSIDE OF THE URBAN AREAS IN THE
TRIANGLE WHERE SOME FLASH FLOODING HAS BEEN REPORTED... FLASH FLOOD
GUIDANCE VALUES STILL REMAIN QUITE HIGH... GENERALLY 2.5 TO 4 INCHES
IN AN HOUR AND 4 TO 6 INCHES OVER A 6 HOUR PERIOD. GIVEN THE HIGH
FLASH FLOOD GUIDANCE VALUES (OUTSIDE OF THE TRIANGLE REGION WHERE
URBAN FLASH FLOODING IS ONGOING) WILL NOT EXPAND THE FLASH FLOOD
WATCH. FOR NOW WILL LEAVE THE FLASH FLOOD WATCH IN PLACE ACROSS THE
NORTHWEST/WESTERN PIEDMONT... WITH THE SURFACE FRONT STILL BACK TO
THE ACROSS THE FOOTHILLS. HOWEVER... WE DO NOT EXPECT TO EXTEND THE
FLASH FLOOD WATCH PASSED MIDNIGHT. GIVEN THE SLOW TIMING OF THE
FRONT... PLAN ON RAISING LOW TEMPS A DEGREE OR TWO... ESPECIALLY
ACROSS EASTERN PORTIONS OF THE AREA. THIS YIELD LOW TEMPS RANGING
FROM THE MID 50S NW TO THE MID TO UPPER 60S EAST.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 255 PM THURSDAY...

THE FRONT WILL BE IN THE COASTAL PLAIN AROUND 12Z FRIDAY... AND
CLEARING THE CAROLINA COAST AROUND 18Z. UPPER LEVEL TROUGHING WILL
REMAIN IN PLACE OVER THE EASTERN US ON FRIDAY. HIGHS WILL BE A FEW
DEGREES BELOW NORMAL... IN THE LOW TO MID 70S. DRIER AIR WILL BEGIN
TO MOVE IN BEHIND THE FRONT... WITH SKIES BECOMING MOSTLY CLEAR.
MUCH COOLER LOWS IN THE MID 40S TO LOW 50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 125 PM THURSDAY...

SATURDAY THROUGH SUNDAY NIGHT: A SHORTWAVE ROUNDING THE BASE OF THE
LONGWAVE TROUGH WILL MOVE ACROSS THE CAROLINAS ON SATURDAY. MODELS
DEPICT A DECREASING TREND IN THE MOISTURE AS THE WAVE MOVES ACROSS
OUR CWA...SO FOR NOW WILL KEEP THE FORECAST FOR SATURDAY DRY.
HOWEVER BY SUNDAY...ANOTHER SHORTWAVE WILL CROSS OUR AREA LATER IN
THE DAY. THE MOISTURE WITH THIS ONE LOOKS A LITTLE BETTER AND
FARTHER NORTH...SO WILL INCLUDE A SLIGHT CHANCE POP ACROSS OUR FAR
S/SE ZONES FOR THE AFTERNOON AND EVENING. TEMPS WILL RUN A FEW
DEGREES BELOW NORMAL DURING THE WEEKEND UNDER THE INFLUENCE OF THE
TROUGH AND ENHANCED CLOUD COVER ASSOC WITH THE AFOREMENTIONED SHORT
WAVES. HIGHS IN THE MID-UPR 70S AND LOWS IN THE LOWER 50S.

MONDAY THROUGH THURSDAY...A LONGWAVE RIDGE WILL BUILD ACROSS THE
MISSISSIPPI RIVER VALLEY...DEEP SOUTH...AND TN VALLEY. OUR AREA WILL
REMAIN UNDER NW FLOW ON THE EAST SIDE OF THIS RIDGE. WHILE MOST OF
THIS PERIOD SHOULD BE DRY ACROSS OUR AREA WITH THE RIDGE BUILDING
EAST...WE'LL HAVE TO WATCH THE WEAK DISTURBANCES AND RESULTING
CONVECTIVE COMPLEXES THAT WILL LIKELY BE MOVING ACROSS THE TOP OF
THE RIDGE AND DOWN THE EAST SIDE.  ONE SUCH WAVE IS PROGGED TO MOVE
ACROSS THE MID ATLANTIC REGION ON WEDNESDAY...AND MAY BRING A SLIGHT
CHANCE FOR SHOWERS/TSTMS ACROSS OUR N/NE ZONES.  TEMPS DURING THE
FIRST HALF OF THE WEEK WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL
GIVEN THE N/NW FLOW...BUT WILL WARM BACK TO OR ABOVE NORMAL BY
MIDWEEK AS THE SFC HIGH MOVES TO OUR S AND E AND THE MIDLEVEL RIDGE
BUILDS TOWARD THE CAROLINAS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 802 PM THURSDAY...

WIDESPREAD MVFR/IFR CEILINGS AND MVFR VISIBILITY DUE TO RAIN SHOWERS
WILL PLAGUE ALL TAF SITES IN CENTRAL NC THIS EVENING. AFTER
05Z...WILL START TO SEE IMPROVING AVIATION FLIGHT CONDITIONS DEVELOP
IN THE WEST AS A SURFACE COLD FRONT CROSSES THE REGION. THIS
IMPROVING TREND WILL PROGRESS EASTWARD OVERNIGHT...REACHING THE
COASTAL PLAIN INCLUDING KRWI BY 10Z.

FRIDAY...BREEZY WESTERLY SURFACE WINDS WILL USHER COOLER DRIER AIR
INTO CENTRAL NC RESULTING IN VFR CONDITIONS. NO CROSSWIND ISSUES
ANTICIPATED AS SFC GUSTS SHOULD BE LESS THAN 20KTS.

VFR CONDITIONS SHOULD PREVAIL THROUGH EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH MIDNIGHT FOR NCZ007-021>023-038-039-073-
074-083.

&&

SYNOPSIS...WSS
NEAR TERM...BSD
SHORT TERM...SEC
LONG TERM...NP
AVIATION...WSS
Hazardous weather outlook, May 15, 8:13 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT THU MAY 15 2014

NCZ008>011-024>028-040>043-075>078-084>086-088-089-160930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
813 PM EDT THU MAY 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL STREAM NORTH ACROSS
CENTRAL NORTH CAROLINA THIS EVENING. A STORM OR TWO MAY BECOME
SEVERE PRODUCING A DAMAGING WIND GUST OR AN ISOLATED TORNADO.
TORRENTIAL DOWNPOURS WITH THE HEAVIER SHOWERS AND STORMS WILL
PRODUCE A QUICK ONE INCH OF RAIN IN LESS THAN AN HOUR. THIS AMOUNT
OF RAINFALL COULD LEAD TO MINOR FLOODING OF STREETS AND LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ007-021>023-038-039-073-074-083-160930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-
813 PM EDT THU MAY 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL MOVE NORTHWARD
ACROSS THE REGION THIS EVENING. THE HEAVIER SHOWERS AND STORMS
WILL PRODUCE AN INCH OF RAIN IN LESS THAN AN HOUR. THIS AMOUNT OF
RAINFALL WILL QUICKLY LEAD TO FLOODING OF STREETS AND LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

In the hours before

Special weather statement, May 15, 7:06 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT THU MAY 15 2014

NCZ025-160000-
DURHAM-
706 PM EDT THU MAY 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN DURHAM
COUNTY UNTIL 800 PM EDT...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROUGEMONT...OR 10 MILES NORTH OF DURHAM...
MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...ROUGEMONT...BAHAMA AND LAKE MICHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3611 7881 3606 7890 3611 7897 3624 7895
      3624 7880
TIME...MOT...LOC 2305Z 198DEG 20KT 3613 7889

MWS
Local storm report, May 15, 7:22 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT THU MAY 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       5 NW DURHAM             36.03N  78.98W
05/15/2014  M4.66 INCH       DURHAM             NC   COCORAHS

            STORM TOTAL ENDING AT 7 PM.

&&

EVENT NUMBER RAH1401384

SHARP
Local storm report, May 15, 7:25 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT THU MAY 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       5 E SCHLEY              36.15N  78.98W
05/15/2014  M3.45 INCH       ORANGE             NC   COCORAHS

            STORM TOTAL SO FAR.

&&

EVENT NUMBER RAH1401386

SHARP
Local storm report, May 15, 7:45 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT THU MAY 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      1 E CHAPEL HILL         35.93N  79.03W
05/15/2014                   ORANGE             NC   EMERGENCY MNGR

            REPORT FROM EMERGENCY MANAGEMENT OF EVACUATIONS TAKING
            PLACE AT THE CAMELOT VILLAGE APARTMENTS DUE TO FLOODING.

&&

EVENT NUMBER RAH1401387

NP
Local storm report, May 15, 7:49 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT THU MAY 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       7 WNW FALLS LAKE        35.97N  78.69W
05/15/2014  M3.11 INCH       WAKE               NC   COCORAHS

            STORM TOTAL SO FAR.

&&

EVENT NUMBER RAH1401388

SHARP
Local storm report, May 15, 8:13 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT THU MAY 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       5 N EFLAND              36.14N  79.18W
05/15/2014  M2.69 INCH       ORANGE             NC   COCORAHS

&&

EVENT NUMBER RAH1401389

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:12 PM EDTAreal Flood AdvisoryRAHDurham, Wake3 hr
May 15, 8:42 PM EDTFlash Flood WarningRAHWake6 hr
May 15, 9:25 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
May 15, 10:04 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston3 hr
May 15, 10:17 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Person, Vance3 hr
May 15, 11:06 PM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance4 hr
May 15, 11:21 PM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston4 hr
May 15, 11:22 PM EDTSpecial Weather StatementRAHSampson53 min
May 16, 12:33 AM EDTSpecial Weather StatementRAHWayne42 min
May 16, 12:43 AM EDTSpecial Weather StatementRAHWarren32 min
May 16, 2:44 AM EDTFlash Flood WarningRAHWake3 hr
May 16, 4:53 AM EDTRiver Flood WarningRAHJohnston4 days
May 16, 5:03 AM EDTRiver Flood WarningRAHChatham27 hr
May 16, 12:31 PM EDTRiver Flood WarningRAHFranklin48 hr
May 16, 3:53 PM EDTAreal Flood WarningRAHWarren6 hr

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.